MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); PERIPHERAL ATHERECTOMY DEVICE (VIPERWIRE)

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); PERIPHERAL ATHERECTOMY DEVICE (VIPERWIRE)
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Perforation of Vessels (2135); Foreign Body In Patient (2687)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The guide wire was returned to csi for analysis and a fracture was located 330cm from the proximal end.Scanning electron microscopy (sem) analysis of the fractured face shows evidence of torsional failure.This damage is consistent when extreme and/or abnormal stress condition exist in the fractured location, although,the exact root cause was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H6 investigation conclusion code 22: the stealth 360® peripheral orbital atherectomy system instructions for user manual states that a perforation of vessels is a potential adverse event that may occur and/or require intervention with use of the system.
 
Event or Problem Description
A stealth 360 peripheral orbital atherectomy device was used for treatment of the popliteal artery, tibioperoneal trunk (tpt), and peroneal artery.One treatment on low speed was performed in three treatment segments.The oad and tip of the driveshaft remained greater than 100mm from the spring tip.During oad removal, the oad pulled the viperwire advance guide wire out of position.Post oad treatment, a jade balloon was used in the popliteal and a non-csi balloon was used in the tpt and peroneal.Upon removal of the balloon, the spring tip was noted to be separated from the body of the viperwire.The remaining viperwire was exchanged for a non-csi wire.Additional interventions were made with non-csi devices.Angiographic imaging was observed, and a perforation was noted in the distal external iliac/proximal common femoral artery (cfa).Balloon tamponade was unsuccessful.Three covered stents were placed in the distal external iliac/proximal cfa with resolution of contrast extravasation.The viperwire spring tip remained in the distal peroneal.The patient was transferred to the hospital for further testing and monitoring.The patient was in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE)
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE (VIPERWIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
poonoy chanthavongsa
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16989317
Report Number3004742232-2023-00146
Device Sequence Number6791070
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)241130(10)460354-1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number460354-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite